Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 260, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Oct 19, 2005, 3:16 PM CDT for Clark County, Ford County, Meade County, Kansas. It was in force for 59 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 19, 2005, 3:16 PM CDT (20:16 UTC)
- Expired
- Oct 19, 2005, 4:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Clark County, KS, Ford County, KS, Meade County, KS
The radar
The Dodge City radar (KDDC), 32 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 19, 3:25 PM CDT | HAIL 0.88 | 4 S Minneola, KS | |
| Oct 19, 3:33 PM CDT | HAIL 1.75 | Minneola, KS | |
| Oct 19, 3:35 PM CDT | HAIL 1 | 1 W Bloom, KS | |
| Oct 19, 3:48 PM CDT | HAIL 2 | 8 Sw Ford, KS | |
| Oct 19, 3:50 PM CDT | HAIL 1 | 4 Sw Ford, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1754 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 192017 SVRDDC KSC025-057-119-192115- /O.NEW.KDDC.SV.W.0260.051019T2016Z-051019T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 316 PM CDT WED OCT 19 2005 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CLARK COUNTY IN SOUTHWEST KANSAS. EASTERN FORD COUNTY IN SOUTHWEST KANSAS. NORTHEASTERN MEADE COUNTY IN SOUTHWEST KANSAS. * UNTIL 415 PM CDT * AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF MINNEOLA...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF NORTHWESTERN CLARK COUNTY... RURAL AREAS OF EASTERN FORD COUNTY... RURAL AREAS OF NORTHEASTERN MEADE COUNTY... MINNEOLA... BLOOM... KINGSDOWN... FORD... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3733 10024 3721 10007 3765 9955 3785 9980 $$ JOHNSON
3 follow-up statements
000 WWUS53 KDDC 192033 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 333 PM CDT WED OCT 19 2005 KSC119-192043- /O.CAN.KDDC.SV.W.0260.000000T0000Z-051019T2115Z/ MEADE KS- 333 PM CDT WED OCT 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MEADE COUNTY HAS BEEN CANCELLED... AT 331 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAS DIMINISHED AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR SOUTH CENTRAL KANSAS. LAT...LON 3740 10010 3731 9996 3765 9955 3785 9980 $$ KSC025-057-192115- /O.CON.KDDC.SV.W.0260.000000T0000Z-051019T2115Z/ FORD KS-CLARK KS- 333 PM CDT WED OCT 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN FORD AND NORTHWESTERN CLARK COUNTIES UNTIL 415 PM CDT... AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MINNEOLA...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF NORTHWESTERN CLARK COUNTY... RURAL AREAS OF EASTERN FORD COUNTY... MINNEOLA... BLOOM... KINGSDOWN... FORD... AT 325 PM A TRAINED WEATHER SPOTTER REPORTED NICKEL SIZE HAIL 4 MILES SOUTH OF MINNEOLA. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR SOUTH CENTRAL KANSAS. LAT...LON 3740 10010 3731 9996 3765 9955 3785 9980 $$ & 18
000 WWUS53 KDDC 192045 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 344 PM CDT WED OCT 19 2005 KSC025-057-192115- /O.CON.KDDC.SV.W.0260.000000T0000Z-051019T2115Z/ FORD KS-CLARK KS- 344 PM CDT WED OCT 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN FORD AND NORTHWESTERN CLARK COUNTIES UNTIL 415 PM CDT... AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR BLOOM...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF NORTHWESTERN CLARK COUNTY... RURAL AREAS OF EASTERN FORD COUNTY... BLOOM... KINGSDOWN... FORD... IN ADDITION TO LARGE HAIL AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR SOUTH CENTRAL KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3740 10010 3731 9996 3765 9955 3785 9980 $$ 18
000 WWUS53 KDDC 192117 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 417 PM CDT WED OCT 19 2005 KSC025-057-192127- /O.EXP.KDDC.SV.W.0260.000000T0000Z-051019T2115Z/ FORD KS-CLARK KS- 417 PM CDT WED OCT 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLARK AND SOUTHEASTERN FORD COUNTIES WILL EXPIRE AT 415 PM CDT... AT 414 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR SOUTH CENTRAL KANSAS. LAT...LON 3740 10010 3731 9996 3765 9955 3785 9980 $$ 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 1:59 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Oct 19, 1:59 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 159 PM CDT WED OCT 19 2005 .DISCUSSION... DAYS 1-2... MAIN FORECAST CHALLENGE IS IN THE FIRST PERIOD WITH RESPECT TO CONVECTION...SOME SVR...AS THE UPPER LOW MOVES ACROSS SOUTHWEST KANSAS. 18Z SURFACE ANALYSIS SHOWS A STATIONARY FRONT EXTENDING FROM AROUND BARBER COUNTY WEST SOUTHWESTWARD TO THE OKLAHOMA PANHANDLE. MID LEVEL SYNOPTIC DRY INTRUSION HAD ENCOMPASSED MUCH OF THE CENTRAL AND WESTERN CWA MOST OF THE DAY SO FAR. THIS HAS ACTUALLY ALLOWED INSOLATION NORTH OF THE FRONT...HELPING TO SLOW THE COLD FRONT DOWN IN THE SOUTHWEST...ALONG WITH THE DYNAMIC PRESSURE FALLS IN ADVANCE OF THE LOW. TRIPLE POINT SETTING UP NICELY IN THE CENTRAL OKLAHOMA PANHANDLE, AND THIS AREA IS ALSO WHERE LOW LEVEL THETA-E AXIS IS NOSING UP TOWARDS. LATEST 1KM VISIBLE SHOWS TCU DEVELOPING IN OKLAHOMA PANHANDLE AS OF 1830 UTC. ONGOING AXIS OF ELEVATED CONVECTION FROM STAFFORD TO MEDICINE LODGE WILL CONTINUE TO SHIFT EASTWARD, ALTHOUGH THERE CONTINUES TO BE DEVELOPMENT OF ELEVATED SHOWERS AND THUNDERSTORMS BACK WESTWARD TOWARDS NESS CITY TO DODGE CITY TO ASHLAND. IMPRESSIVE INSTABILITY IS PRESENT NORTH OF THE SURFACE FRONT. H8 CAPE OF AROUND 800 TO 1000 J/KG WILL AUGMENT THE REGION OF GREATEST THETA-E DECREASE IN THE H6-H7 LAYER FOR FAIRLY VIGOROUS CONVECTION. LARGE HAIL WILL CERTAINLY BE A POSSIBILITY AS FAR NORTH AS ULYSSES TO CIMARRON TO JETMORE TO LARNED THROUGH 03Z. THE UPPER LOW WILL CONTINUE TO BE ON THE MOVE, AND THE BULK OF THE CONVECTIVE ACTIVITY WILL BE EXITING THE CENTRAL AND EASTERN CWA AFTER 06Z. WILL KEEP THE CATEGORICAL POPS GOING IN THE CENTRAL AND EASTERN ZONES, MAINLY CENTERED AROUND THE 22Z TO 02Z TIME FRAME. COLD ADVECTION WILL BE IN FULL FORCE OVERNIGHT AND TOMORROW. THE COLD ADVECTION AND RESIDUAL WRAP AROUND MOISTURE WILL CONTRIBUTE TO LOW STRATUS CLOUDS, PARTICULARLY IN THE NORTHEASTERN ZONES EARLY TOMORROW. HIGHS WILL STRUGGLE TO REACH 60 NEAR HAYS WITH SOME NEAR 70F READINGS IN THE FAR SOUTHWEST TOWARDS ELKHART. LIGHT WINDS TOMORROW NIGHT WITH A FEW HIGH LEVEL CLOUDS WILL ALLOW TEMPS TO DROP DOWN WELL INTO THE LOWER 40S. MUCH THE SAME FOR FRIDAY WITH CONTINUED SURFACE RIDGING IN PLACE AS NORTHWEST FLOW IN THE MID AND UPPER LEVELS BEGINS TO AMPLIFY MORE. DAYS 3-7... MODELS AND ENSEMBLES NOW CLUSTERING AROUND THE SOLUTION OF BRINGING A COLD CLOSED UPPER LOW SOUTH FROM CANADA INTO THE EASTERN 2/3RDS OF THE CONUS THIS WEEKEND. THEREFORE SIGNIFICANTLY COLDER WEATHER AT LEAST INTO TUESDAY OF NEXT WEEK. EXPECT THE MODELS TO HAVE THEIR USUAL BIAS OF LIFTING THE LOW OUT TOO SOON SO WILL MAINTAIN THE COOL TEMPERATURES THROUGH DAY SEVEN FOR NOW. GOING GRIDS HAVE THIS IN HAND AND WILL NEED ONLY SOME COSMETIC TWEAKS TO MATCH OUR NEIGHBORS. && .PRELIMINARY POINT TEMPS/POPS... DDC 44 63 41 66 / 80 0 0 0 GCK 43 64 38 66 / 80 0 0 0 EHA 43 68 40 68 / 50 0 0 0 LBL 44 66 41 68 / 80 0 0 0 HYS 42 60 41 64 / 90 0 0 0 P28 48 61 43 67 / 90 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && UMSCHEID/JOHNSON
Hazardous weather outlook, Oct 19, 5:11 AM CDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 511 AM CDT WED OCT 19 2005 KSZ065-066-076>081-085>090-201000- BARBER-CLARK-COMANCHE-EDWARDS-FORD-GRAY-HASKELL-KIOWA-MEADE-PAWNEE- PRATT-SEWARD-STAFFORD-STEVENS- 511 AM CDT WED OCT 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP BY THIS THIS AFTERNOON. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS SOUTH OF A LIBERAL TO LARNED LINE, BETWEEN 4 PM AND 11 PM CDT. THE MAIN HAZARD FROM THESE STORMS WILL BE HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING, SOUTH OF A LIBERAL TO LARNED LINE. KSZ030-031-043>046-061>064-074-075-084-201000- ELLIS-FINNEY-GRANT-HAMILTON-HODGEMAN-KEARNY-LANE-MORTON-NESS-RUSH- SCOTT-STANTON-TREGO- 511 AM CDT (411 AM MDT) WED OCT 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH TONIGHT. AT THIS TIME, IT DOES NOT APPEAR AS IF ANY STORMS WILL REACH SEVERE LIMITS. RAINFALL WILL AVERAGE FROM A HALF INCH TO AN INCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 12/24
In the hours before
Special weather statement, Oct 19, 12:39 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1239 PM CDT WED OCT 19 2005 KSZ080>081-087>090-200145- BARBER-CLARK-COMANCHE-KIOWA-MEADE-PRATT- 1239 PM CDT WED OCT 19 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 834 IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING AREA... IN KANSAS THIS WATCH INCLUDES 6 COUNTIES IN SOUTH CENTRAL KANSAS BARBER...COMANCHE...KIOWA... PRATT... IN SOUTHWEST KANSAS CLARK...MEADE... THIS INCLUDES THE CITIES OF...ASHLAND...COLDWATER...FOWLER... GREENSBURG...HAVILAND...KIOWA...MEADE...MEDICINE LODGE... MINNEOLA...PRATT...PROTECTION AND SUN CITY.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 3:37 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 23 min |
| Oct 19, 3:39 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Meade | 51 min |
| Oct 19, 3:50 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 40 min |
| Oct 19, 3:55 PM CDT | Severe Thunderstorm Warning | DDC | Haskell, Seward | 50 min |
| Oct 19, 4:12 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Pawnee | 34 min |
| Oct 19, 4:21 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 39 min |
| Oct 19, 4:31 PM CDT | Tornado Warning | DDC | Meade | 29 min |
| Oct 19, 4:41 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 44 min |
| Oct 19, 4:46 PM CDT | Tornado Warning | DDC | Ford, Gray | 29 min |
| Oct 19, 4:54 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 36 min |
| Oct 19, 5:19 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 41 min |
| Oct 19, 5:22 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 38 min |
| Oct 19, 5:32 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 43 min |
| Oct 19, 5:42 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 63 min |
| Oct 19, 5:54 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 36 min |
| Oct 19, 6:17 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 18 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.